Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

July 10, 2021Clay County, Richland County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 10, 2021, 1:18 AM CDT for Clay County, Richland County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 1:18 AM CDT (06:18 UTC)
Expired
Jul 10, 2021, 2:15 AM CDT
In force
57 min
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS83 KILX 100618
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
118 AM CDT Sat Jul 10 2021
 
ILZ066-067-071-072-100715-
Clay-Richland-Jasper-Effingham-
118 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...RICHLAND...
CLAY AND SOUTH CENTRAL EFFINGHAM COUNTIES UNTIL 215 AM CDT...

At 118 AM CDT, Doppler radar was tracking a strong thunderstorm over
Iola, or 11 miles northwest of Flora, moving southeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Olney, Flora, Louisville, Clay City, Noble, Xenia, Bible Grove,
Parkersburg, Claremont, Calhoun, Iola, Sailor Springs, Schnell,
Ingraham, Oskaloosa, Wakefield, Wendelin, Hord and Olney Noble
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3860 8816 3861 8870 3883 8870 3897 8858
      3875 8795 3857 8805 3857 8814
TIME...MOT...LOC 0618Z 306DEG 35KT 3882 8858 

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:20 AM CDT, 58 minutes earlier.

Area forecast discussion, Jul 10, 12:20 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1220 AM CDT Sat Jul 10 2021

.SYNOPSIS...
Issued at 236 PM CDT Fri Jul 9 2021

A slow-moving weather system will bring periods of showers and
thunderstorms to the region this weekend. Some storms will be
strong or severe, especially late Friday evening. Otherwise,
flooding to urban roads and rural ditches will be possible through
the weekend as rainfall will be heavy at times, especially across
the west central and southwest portions of the state. Cooler and
less wet weather should be expected early next week before yet
another frontal system threatens widespread rain by the middle of
next week.

&&

.UPDATE...
Issued at 1024 PM CDT Fri Jul 9 2021

Slightly elevated instability north of a warm frontal boundary
continues to produce scattered severe thunderstorms in west
central IL. A strong instability gradient lies just north of the
warm front from southern IA into southeast IL, while the richest
instability, up to around 4000 J/kg MUCAPE lingers south of the
front. 40-60 kt effective bulk shear lies in the vicinity of the
front, aiding in intensification of storms in the region. Severe
storms are generally sinking southward toward the higher
instability. Meanwhile, less intense elevated storms are
propagating southeastward well north of the warm front toward
southeast IL, organized by a shortwave aloft, similar to a general
theme of 00Z CAM model output. A tornado watch is in effect for
Schuyler, Cass, Scott, and Morgan Counties until 2 am. Updates so
far are minor, mainly for issuance of the tornado watch.

&&

.SHORT TERM...(Tonight)
ISSUED AT 236 PM CDT Fri Jul 9 2021

Storm relative hodographs suggest any discrete convection that
develops late this afternoon and early evening west of the
Mississippi River Valley will become linear as it approaches
central Illinois and interacts with the LLJ. The current
expectation is for an MCS to initially propagate along the warm
front/MUCAPE gradient, which runs roughly parallel to a Galesburg
to Effingham line. But, as the cold pool becomes more mature late
this evening, the MCS should show a tendency to follow the 0-3 km
shear vectors into portions of central and southern Illinois.
Depending on the strength of the cold pool (will need to assess
theta-e differentials from 00z ILX sounding), there could be some
bowing segments along the leading edge of the MCS. This will lead
to a damaging straight-line wind threat late this evening with
pockets of 70+ MPH gusts possible. A few brief tornadoes may be
possible within these bowing segments wherever the 3-ingredients
method (for QLCS mesovortexgenesis) is met, but modest low-level
CAPE and 0-3km shear may limit the tornado threat for our area.

Timing all of this out remains our biggest challenge with CAMs
suggesting a progressively later onset. But for now, we'll peg
the peak severe weather threat between 9pm-4am for locations west
of a Galesburg to Effingham line.

Perhaps the bigger and understated threat this evening is hydro.
While the 12z HREF didn't offer much continuity with convective
mode and timing, we do believe it offers a helpful solution on
QPF; namely with the LPMM, which suggests a widespread 0.5"-1.0"
with localized streaks of 3.0"-5.0" wherever the heaviest
convection occurs. To account for these higher-end amounts, we
have hoisted a Flash Flood Watch for portions of west central
Illinois, valid until 15z/10am Saturday.

.LONG TERM...(Saturday through Friday)
ISSUED AT 236 PM CDT Fri Jul 9 2021

There will be multiple low-level forcing mechanisms around by
Saturday afternoon to provide a focus for additional convective
development: (1) a decaying MCV with remnant outflow, and (2) a
lifting warm front. There will also be upper-level support to help
reinvigorate convection as shortwave energy rotates across the
Mississippi River Valley. CAPE/Shear profiles exhibit 1000-1500
J/kg of MLCAPE mainly south of I-74, but less than 40 kts of deep
layer shear. Depending on how quickly clouds dissipate, convective
initiation may be delayed until later Saturday evening when the
LLJ veers in ahead of the cold front. Such a scenario would keep
both severe weather and torrential rainfall chances along and
south of I-70.

A bit of a lull is likely for Sunday and Monday as the upper-
level low becomes cut-off from the main flow. This will keep skies
murky with periods of light showers, but instability looks anemic
during this stretch. The region may squeak out a completely dry
day on Tuesday as the upper-level low opens up and lifts toward
the Great Lakes. Nevertheless, ensemble guidance is hinting at
additional showers and thunderstorms for the back half of next
week as yet another frontal system pushes across the region.

Temperatures will be held below normal through this weekend with
afternoon highs warming into the upper 70s to low 80s. Moderating
temperatures are then expected by early next week as winds veer
southerly ahead of the incoming cold front.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1220 AM CDT Sat Jul 10 2021

A thunderstorm complex primarily south of KDEC arcing
southwestward toward St. Louis will affect KDEC and KCMI for a
short period after 06Z, then generally dry weather is expected
through much of the night until another thunderstorm complex
arrives early in the morning. This should bring scattered showers
and thunderstorms through much of the day Saturday along with MVFR
cigs and areas of MVFR vsby possible as well. Winds generally E-SE
5-10 kts, although a shift to southerly expected Saturday
afternoon for KDEC as a cold front pushes north of that location.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 AM CDT this morning for ILZ036-040-
041-047>051.

&&

UPDATE...37
SYNOPSIS...MJA
SHORT TERM...MJA
LONG TERM...MJA
AVIATION...37
Hazardous weather outlook, Jul 9, 3:48 PM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
348 PM CDT Fri Jul 9 2021

ILZ027-029-037-042-052-053-061-066-071-102100-
Christian-Clay-Effingham-Knox-Logan-Macon-Peoria-Shelby-Tazewell-
348 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of central
Illinois, southeast Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Moderate flooding is ongoing on the Illinois River near Havana
and Beardstown. Minor flooding will continue along other portions
of the Illinois River.

There is a slight risk of severe weather for central Illinois
tonight after 8pm. The main threats are damaging winds and
isolated large hail. An isolated tornado is also possible.

Heavy rainfall is also possible and could bring flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms will remain possible Saturday. The possibility of
heavy rainfall will also continue through the weekend, especially
Saturday through Saturday night.

Moderate flooding will continue along portions of the Illinois
River through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required from 5 pm til midnight.

ILZ036-040-041-047>051-102100-
Cass-Fulton-Mason-Menard-Morgan-Sangamon-Schuyler-Scott-
348 PM CDT Fri Jul 9 2021

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Moderate flooding is ongoing on the Illinois River near Havana
and Beardstown. Minor flooding will continue along other portions
of the Illinois River.

There is an enhanced risk of severe weather for central and west
central Illinois tonight after 9pm. The main threats are damaging
winds and isolated large hail. An isolated tornado is also
possible.

Heavy rainfall is also possible and could bring flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms will remain possible Saturday. The possibility of
heavy rainfall will also continue through the weekend, especially
Saturday through Saturday night.

Moderate flooding will continue along portions of the Illinois
River through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required from 5 pm til midnight.

ILZ028-030-031-038-043>046-054>057-062-063-067-068-072-073-102100-
Champaign-Clark-Coles-Crawford-Cumberland-De Witt-Douglas-Edgar-
Jasper-Lawrence-Marshall-McLean-Moultrie-Piatt-Richland-Stark-
Vermilion-Woodford-
348 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

There is a marginal risk of severe weather for portions of
central, east central and southeast Illinois tonight after 10pm.
The main threats are damaging winds and isolated large hail.

Heavy rainfall is also possible and could bring flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms will remain possible Saturday. The possibility of
heavy rainfall will also continue through the weekend, especially
Saturday through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required after 8pm this evening.

MJA

In the hours before

Local storm report, Jul 10, 12:07 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     TAYLORVILLE AIRPORT     39.53N 89.33W
07/09/2021  M59 MPH          CHRISTIAN          IL   AWOS

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM TAYLORVILLE AIRPORT. AWOS STATION KTAZ
            TAYLORVILLE MUNI AP.

&&

SB
Local storm report, Jul 10, 12:32 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1232 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLOOD            2 NNE GRANDVIEW         39.85N 89.61W
07/09/2021                   SANGAMON           IL   EMERGENCY MNGR

            REPORT OF ROADWAY FLOODING.

&&

SB
Local storm report, Jul 10, 12:34 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1234 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLOOD            1 NNW GRANDVIEW         39.83N 89.63W
07/09/2021                   SANGAMON           IL   EMERGENCY MNGR

            REPORT OF ROADWAY FLOODING.

&&

SB
Local storm report, Jul 10, 12:36 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1236 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLOOD            2 SSE GRANDVIEW         39.79N 89.61W
07/09/2021                   SANGAMON           IL   EMERGENCY MNGR

            REPORT OF ROADWAY FLOODING.

&&

SB
Local storm report, Jul 10, 12:38 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     2 ESE CAPITAL AIRPORT   39.83N 89.65W
07/09/2021                   SANGAMON           IL   EMERGENCY MNGR

            REPORT OF TREE DOWN IN ROADWAY.

&&

SB
Special weather statement, Jul 10, 1:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
118 AM CDT Sat Jul 10 2021

ILZ066-067-071-072-100715-
Clay-Richland-Jasper-Effingham-
118 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...RICHLAND...
CLAY AND SOUTH CENTRAL EFFINGHAM COUNTIES UNTIL 215 AM CDT...

At 118 AM CDT, Doppler radar was tracking a strong thunderstorm over
Iola, or 11 miles northwest of Flora, moving southeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Olney, Flora, Louisville, Clay City, Noble, Xenia, Bible Grove,
Parkersburg, Claremont, Calhoun, Iola, Sailor Springs, Schnell,
Ingraham, Oskaloosa, Wakefield, Wendelin, Hord and Olney Noble
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3860 8816 3861 8870 3883 8870 3897 8858
      3875 8795 3857 8805 3857 8814
TIME...MOT...LOC 0618Z 306DEG 35KT 3882 8858

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:03 PM CDTSevere Thunderstorm WarningILXSchuyler57 min
Jul 9, 10:50 PM CDTSpecial Weather StatementILXSangamon25 min
Jul 9, 11:11 PM CDTAreal Flood AdvisoryILXSangamon115 min
Jul 9, 11:43 PM CDTSevere Thunderstorm WarningILXChristian, Moultrie, Shelby47 min
Jul 10, 9:27 AM CDTRiver Flood WarningILXClay, Richland11 days
Jul 10, 2:08 PM CDTTornado WarningILXCass, Mason, Morgan52 min
Jul 10, 2:45 PM CDTTornado WarningILXCass, Mason, Menard60 min
Jul 10, 2:53 PM CDTTornado WarningILXFulton, Mason52 min
Jul 10, 3:38 PM CDTTornado WarningILXLogan, Mason, Menard37 min
Jul 10, 6:18 PM CDTFlash Flood WarningILXClay3 hr
Jul 10, 6:22 PM CDTSevere Thunderstorm WarningILXClay, Richland53 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.